MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: according to the information received from the field explantation is planned due to lack of benefit, which was most likely caused by a compromised auditory nerve after a neuroma removal.Further the recipient experienced pain and tinnitus, which are known undesired side effects of otologic surgery.Further a complete insertion was not achieved at implantation surgery due to ossification.In addition several channels migrated post-operatively out of cochlea, which might have contributed to the observed painful sensations due to stimulation in the middle ear.Explantation is planned but no date has been scheduled yet.
 
Event or Problem Description
The user is having some complications and lots of pain at the surgery site.The user will undergo explant surgery due to lack of benefit and will not be reimplanted.Surgery is not yet scheduled.
 
Event or Problem Description
The user contacted the field to report that she is having some complications and lots of pain at the surgery site.As per additional information, the user will undergo explant surgery due to lack of benefit and will not be reimplanted.Surgery is not yet scheduled.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22791324
Report Number9710014-2025-00742
Device Sequence Number8643382
Product Code MCM
UDI-Device Identifier09008737395445
UDI-Public(01)09008737395445
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/21/2025
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale